Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 83, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 21, 2015, 10:40 PM CDT for Craighead County, Poinsett County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2015, 10:40 PM CDT (03:40 UTC)
- Expired
- Jul 22, 2015, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
695
WGUS54 KMEG 220340
FFWMEG
ARC031-111-220645-
/O.NEW.KMEG.FF.W.0083.150722T0340Z-150722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1040 PM CDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
* UNTIL 145 AM CDT
* AT 1039 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...HARRISBURG...WEINER...CASH...EGYPT...WALDENBURG...
GREENFIELD...FISHER...HERMAN...GILKERSON...SUPPLY...PITTS...
DRYDEN...OTWELL...WINESBURG...WILEY CROSSING...PITTINGER...
RISHER...VALLEY VIEW AND UNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3588 9103 3589 9068 3545 9074 3544 9104
3570 9104
$$
TLSJR2 follow-up statements
549
WGUS74 KMEG 220610
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CDT WED JUL 22 2015
ARC031-111-220645-
/O.CON.KMEG.FF.W.0083.000000T0000Z-150722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-POINSETT AR-
110 AM CDT WED JUL 22 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
SOUTHWESTERN CRAIGHEAD AND WESTERN POINSETT COUNTIES...
AT 109 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE UP TO AN ADDITIONAL INCH OF RAIN IN THE NEXT 30 MINUTES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
JONESBORO...HARRISBURG...WEINER...CASH...EGYPT...WALDENBURG...
GREENFIELD...FISHER...HERMAN...GILKERSON...SUPPLY...PITTS...DRYDEN...
OTWELL...WINESBURG...WILEY CROSSING...PITTINGER...RISHER...VALLEY
VIEW AND UNO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3588 9103 3589 9068 3545 9074 3544 9104
3570 9104
$$
TLSJR575
WGUS74 KMEG 220643
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT WED JUL 22 2015
ARC031-111-220651-
/O.EXP.KMEG.FF.W.0083.000000T0000Z-150722T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-POINSETT AR-
143 AM CDT WED JUL 22 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CRAIGHEAD AND WESTERN
POINSETT COUNTIES WILL EXPIRE AT 145 AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
THERE STILL IS A FLASH FLOOD WARNING FOR CENTRAL POINSETT COUNTY.
LAT...LON 3588 9103 3589 9068 3545 9074 3544 9104
3570 9104
$$
TLSJRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:17 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 21, 9:17 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 917 PM CDT TUE JUL 21 2015 .UPDATE... AN MCV THAT MOVED EAST ACROSS NORTHWEST AND NORTH CENTRAL AR DURING THE DAY WAS SERVING TO ORGANIZE THUNDERSTORMS AS IT ENTERED NORTHEAST AR AT MIDEVENING. THIS STORMS WERE RIDING ALONG AN EAST/WEST LOW LEVEL THETA-E GRADIENT. THIS THETA-E GRADIENT BECAME SLIGHTLY LESS DEFINED AS IT EXTENDED SOUTHEAST TO THE MEMPHIS METRO AT 9 PM. PRIMARY CONCERNS WITH THESE STORMS THROUGH LATE EVENING REMAINS HEAVY RAIN NEAR THE MCV CENTER /NORTHWEST LAWRENCE COUNTY AT DISCUSSION TIME/ AND STRONG WIND CHANCES TO THE SOUTH OF THE EASTWARD ADVANCING MCV. FORECAST WAS RECENTLY UPDATED TO BOOST LATE EVENING AND OVERNIGHT RAIN CHANCES FURTHER...MAINLY NORTH OF I-40. PWB && .PREV DISCUSSION... /ISSUED 636 PM CDT TUE JUL 21 2015/ DISCUSSION... UPDATED FOR AVIATION DISCUSSION WITH 00Z TAFS. PREV DISCUSSION... /ISSUED 355 PM CDT TUE JUL 21 2015/ DISCUSSION... CURRENTLY A FRONTAL BOUNDARY EXTENDS ACROSS THE NORTH BORDER OF THE FORECAST AREA WITH A SECONDARY BOUNDARY FARTHER TO THE SOUTH NEAR MEMPHIS AND THE TN/MS BORDER. THE LESS DEFINED SOUTHERN BOUNDARY NEAR THE TN/MS BORDER HAS BEEN THE MAIN FOCUS FOR DIURNAL CONVECTION THIS AFTERNOON. ANOTHER AREA OF THUNDERSTORMS IS OCCURRING SOUTH OF TUPELO. A HEAT ADVISORY REMAINS IN EFFECT FOR SOUTHERN PARTS OF THE REGION...BUT AREAS IN THE SOUTHWEST ARE MOST CLEARLY EXCEEDING THE THRESHOLD WHERE MORE SUNSHINE IS OCCURRING. WILL LET THE ADVISORY EXPIRE THIS EVENING AS CONDITIONS WILL NOT WARRANT AN ADVISORY AFTER TODAY UNTIL LATER IN THE WEEK. FOR TONIGHT THROUGH THURSDAY...THE MAIN FRONTAL BOUNDARY WILL BE STATIONARY NEAR THE NORTH BORDER OF THE FORECAST AREA. MULTIPLE WEAK SHORTWAVES COMBINED WITH PLENTY OF MOISTURE WILL INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS. A FEW STORMS COULD BE STRONG TO SEVERE THROUGH THE PERIOD. HIGHER STORM CHANCES AND CLOUD COVER WILL KEEP TEMPERATURES LOW ENOUGH TO PROVIDE A BREAK IN THE HEAT ADVISORY. FRIDAY THROUGH EARLY NEXT WEEK...AN UPPER RIDGE WILL EXTEND IN FROM THE WEST AND PUSH THE FRONTAL BOUNDARY FARTHER TO THE NORTH. THIS WILL LOWER THE CHANCES OF STORMS AND BRING HIGHER HEAT INDICES BACK INTO THE AREA. HEAT ADVISORIES MAY BE NEEDED AGAIN BY THE END OF THE WEEK. SWC && .AVIATION... FOR 00Z TAFS SCATTERED SHOWERS ACROSS MUCH OF THE MID-SOUTH...EXPECT ACTIVITY TO CONTINUE FOR NEXT SEVERAL HOURS. CONVECTION SHOULD WEAKEN OVERNIGHT. HOWEVER...AREAS OF SHOWERS MAY DEVELOP FROM AN MCS...SO KEPT VICINITY SHOWERS/THUNDERSTORMS FOR EARLY IN MORNING FOR JONESBORO AND JACKSON. THEN ANOTHER ROUND OF AFTERNOON THUNDERSTORMS FOR TOMORROW...TIMING AND LOCATIONS UNSURE SO USED VICINITY. TLSJR && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 21, 3:19 AM CDT, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT TUE JUL 21 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-221030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 319 AM CDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM LATE THIS MORNING TO EARLY THIS EVENING FOR PORTIONS OF NORTH MISSISSIPPI. A FEW STRONG STORMS WILL BE POSSIBLE SOUTH OF A JONESBORO ARKANSAS...TO A PARSONS TENNESSEE LINE. STRONG GUSTY WINDS AND BRIEF HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. HEAT INDICES MAY WARM TO IN EXCESS OF 105 DEGREES OVER THE MIDSOUTH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY. JAB
In the hours before
Special weather statement, Jul 21, 4:57 PM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 457 PM CDT TUE JUL 21 2015 ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-220000- RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- DUNKLIN-PEMISCOT-LAKE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE... KENNETT...CARUTHERSVILLE...TIPTONVILLE 457 PM CDT TUE JUL 21 2015 ...COLD AIR FUNNELS WILL CONTINUE TO BE POSSIBLE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THROUGH LATE AFTERNOON... COLD AIR FUNNELS WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON OVER THE DELTA IN NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. COLD AIR FUNNELS ARE OFTEN A RESULT OF LOW LEVEL WIND ORGANIZATION OVER FLAT HEATED LAND...UNDER DEVELOPING SHOWERS OR THUNDERSTORMS. COLD AIR FUNNELS RARELY TOUCH DOWN AND ARE NOT TYPICALLY ASSOCIATED WITH SEVERE WEATHER. PWB
Special weather statement, Jul 21, 8:44 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT TUE JUL 21 2015
ARZ008-017-220215-
RANDOLPH AR-LAWRENCE AR-
844 PM CDT TUE JUL 21 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 915 PM CDT FOR...
CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 842 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS TO 50 MPH WAS
LOCATED OVER RAVENDEN...OR 12 MILES NORTHWEST OF BLACK ROCK...
MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS THUNDERSTORM.
PEOPLE IN CENTRAL RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3623 9135 3623 9133 3624 9133 3624 9126
3633 9126 3633 9128 3636 9128 3643 9109
3616 9103 3609 9134 3612 9135
TIME...MOT...LOC 0142Z 241DEG 17KT 3626 9124Special weather statement, Jul 21, 9:40 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT TUE JUL 21 2015
ARZ017-018-026-027-035-220345-
CRAIGHEAD AR-GREENE AR-CROSS AR-LAWRENCE AR-POINSETT AR-
940 PM CDT TUE JUL 21 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 1045 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN CROSS COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
AT 939 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM MINTURN TO NEAR
BEEDEVILLE...AND MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRAIGHEAD...SOUTHWESTERN GREENE...NORTHERN CROSS...LAWRENCE
AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3618 9035 3523 9056 3537 9104 3588 9103
3589 9129 3609 9131
TIME...MOT...LOC 0239Z 291DEG 21KT 3600 9103 3549 9114
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:03 PM CDT | Flash Flood Warning | MEG | Lawrence, Randolph | 5 hr |
| Jul 21, 8:44 PM CDT | Special Weather Statement | MEG | Randolph | 31 min |
| Jul 21, 9:40 PM CDT | Special Weather Statement | MEG | Craighead, Greene, Lawrence, Poinsett | 65 min |
| Jul 21, 10:04 PM CDT | Flash Flood Warning | MEG | Lawrence | 3 hr |
| Jul 21, 11:08 PM CDT | Special Weather Statement | MEG | Crittenden, Mississippi | 52 min |
| Jul 21, 11:17 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
| Jul 22, 1:18 AM CDT | Flash Flood Warning | MEG | Poinsett | 3 hr |
| Jul 22, 1:53 AM CDT | Flash Flood Watch | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 4 more | 38 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.